# SDR CA001123016

- Difficulty date: November 10, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Bell 206L
- Aircraft time: 9,904 hours
- System (JASC): 6420 · Tail Rotor Head
- Part: Vent
- Part number: 206011724003
- Condition: Clogged
- Location: T/R Pitch Change
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING REPLACEMENT OF BOOT ON TAIL ROTOR PITCH CHANGE MECHANISM, THE VENT HOLE IN TUBE ASSY P/N 206-011-724-003 WAS FOUND OBSTRUCTED. FUTHER INVESTIGATION REVEALED THAT DRIED GREASE WAS PLUGGING THE HOLE. THE VENT HOLE WAS CLEANED, AND THE TUBE RE-ASSEMBLED. THE GREASE USED FOR LUBRICATION OF THE TRUNNION AND HOUSING BEARINGS IS AEROSHELL 22. AFTER LUBRICATION OF THOSE BEARINGS, THE MANUFACTURER RECOMMENDS WIPING THE AREA WITH A CLEAN CLOTH. THIS OPERATION VERY LIKELY PACKED THE GREASE IN THE HOLE, ALLOWING IT TO DRY AND PREVENTING THE NECESSARY VENTING OF THE BOOT AREA. MAINTENANCE PERSONNEL HAS BEEN ADVISE TO MAKE SURE  THE VENT HOLE IS CLEARED AFTER EACH LUBRICATION.
